Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 28, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Sep 23, 2010, 11:00 AM CDT for 10 counties in Kansas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2010, 11:00 AM CDT (16:00 UTC)
- Expired
- Sep 23, 2010, 3:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
Counties Butler County, KS, Chase County, KS, Cowley County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Marion County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 21 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 4.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
045 WWUS73 KICT 231600 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1100 AM CDT THU SEP 23 2010 KSZ052-053-068>070-082-083-091>093-240000- /O.NEW.KICT.WI.Y.0028.100923T1600Z-100924T0000Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON... EL DORADO...AUGUSTA...EUREKA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 1100 AM CDT THU SEP 23 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...STRONG SOUTHWEST WINDS ARE EXPECTED TO CONTINUE THROUGH AROUND 7 PM CDT. * WINDS...WILL BE SUSTAINED AT AROUND 30 MPH OUT OF THE SOUTHWEST WITH GUSTS TO AROUND 40 MPH. * IMPACTS...WILL INCLUDE STRONG CROSSWINDS ON EAST-WEST ROADS. DRIVERS OF HIGH PROFILE VEHICLES WILL NEED TO BE ALERT FOR GUSTS AND SUDDEN CHANGES IN WIND SPEEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAWSON
1 follow-up statement
778 WWUS73 KICT 232000 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 300 PM CDT THU SEP 23 2010 KSZ052-053-068>070-082-083-091>093-232100- /O.CAN.KICT.WI.Y.0028.000000T0000Z-100924T0000Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON... EL DORADO...AUGUSTA...EUREKA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 300 PM CDT THU SEP 23 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS HAVE BEEN ON THE DECREASE OVER THE LAST COUPLE OF HOURS. EVEN THOUGH THEY WILL REMAIN GUSTY THROUGH THE EARLY EVENING HOURS...THEY ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$ LAWSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Sep 23, 6:35 AM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Sep 23, 6:35 AM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 635 AM CDT THU SEP 23 2010 .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU LEAD WEAKER SHORTWAVE TROF AXIS WILL CONTINUE MOVING EASTWARD FROM THE CENTRAL HIGH PLAINS TODAY. STRONG MOISTURE TRANSPORT AND A CORRIDOR OF HIGH PRECIPITABLE WATER WILL ACCOMPANY THIS WAVE AS IT MOVES EASTWARD. THIS SHOULD RESULT IN AREAS OF SHOWERS MOVING THRU CENTRAL/SOUTH CENTRAL KS THIS MORNING WITH THIS ACTIVITY POSSIBLY REACHING SERN KS THIS AFTERNOON. MVFR CIGS WILL BE ASSOCIATED WITH THESE SHOWERS. MARGINAL INSTABILITY IS PROGGED TO DEVELOP THIS PM/EVE ALONG THE COLD FRONT AND AHEAD OF THE MAIN WAVE BACK OVER THE 4 CORNERS. STRONG STORMS MAY DEVELOP ALONG THIS FRONT OVER CENTRAL/SWRN KS THEN MOVING EWD ACROSS S-CNTRL KS THIS EVE. WILL CARRY VCTS FOR NOW AND REFINE LATER. JMC && .PREV DISCUSSION... /ISSUED 321 AM CDT THU SEP 23 2010/ DISCUSSION... MAIN FORECAST CONCERNS WILL BE THE TIMING AND CHANCES OF PRECIPITATION TODAY THROUGH FRIDAY AM AS WELL AS TEMPERATURES EARLY NEXT WEEK. SYNOPSIS: UPPER LEVEL SHORTWAVE IS ON THE MOVE EASTWARD ACROSS THE ROCKIES WHILE ANOTHER LOW PRESSURE SYSTEM IS OFF THE PACIFIC NW COAST. HIGH PRESSURE IS STATIONARY OFF THE SOUTH ATLANTIC. TODAY THROUGH FRIDAY: TEMPERATURES WILL BE TRICKY TODAY AS CLOUD COVER AND PRECIPITATION WILL AFFECT MAINLY CENTRAL AND PORTIONS OF SOUTH CENTRAL KS. BELIEVE THAT UPPER 70S WILL OCCUR ACROSS MOST OF THE AREA WHILE SOUTHEAST KS WILL REACH TO THE MID 80S DUE TO MORE DIURNAL HEATING FROM LACK OF CLOUD COVER. AS THE COLD FRONT PROGRESSES SHOWERS AND THUNDERSTORMS WILL BEGIN IN CENTRAL KS AROUND DAYBREAK AND SLOWLY MOVE EASTWARD. RADAR REFLECTIVELY SHOWS SHOWERS ACROSS WESTERN KS SLOWLY TRACKING EASTWARD. BELIEVE THAT THE ENTIRE FORECAST AREA SHOULD RECEIVE A GOOD SOAKING TODAY. DID NOT ISSUE A FLOOD WATCH SINCE THE AREA HAS NOT SEEN A LOT OF RAIN RECENTLY AND MODELS INDICATE THAT THE FRONT WILL PROGRESSIVELY MOVE THROUGH THE SUNFLOWER STATE. WINDS WILL STRENGTHEN AGAIN TODAY AND FLIRT WITH ADVISORY CRITERIA...HOWEVER DUE TO LOW CONFIDENCE WILL NOT HOIST AN ADVISORY. IN REGARDS TO SEVERE POTENTIAL...BELIEVE THAT WITH THE INCREASED CLOUD COVER AND LACK OF SIGNIFICANT INSTABILITY STORMS WILL BE STRONG. CANNOT RULE OUT AN ISOLATED SEVERE STORM DUE TO THE IMPRESSIVE AMOUNT OF SHEAR...40-50 KTS. MAIN THREATS WILL BE NICKEL SIZE HAIL AND 50 MPH WINDS. STORMS SHOULD WANE AFTER SUNSET AS THE FRONT PROGRESSIVELY MOVES THROUGH THE AREA. BY DAYBREAK FRIDAY THE FRONT SHOULD BE PUSHED INTO OKLAHOMA MAKING FRIDAY A PLEASANT END TO THE WORK WEEK. SATURDAY - MONDAY: MODELS HAVE SLOWLY COME TO CONSISTENCY THAT A CUT OFF LOW WILL FORM SAT PM ACROSS IOWA/MISSOURI. WHERE THE LOW MOVES SEEMS TO BE THE MAIN QUESTION AS THE GFS MOVES IT SOUTHWARD TOWARDS THE GULF WHILE THE ECMWF PUSHES THE UPPER LEVEL LOW INTO THE GREAT LAKES REGION. JUST LIKE THE PREV FORECASTER...BELIEVE THAT SINCE THE FORECAST AREA IS ON THE BACKSIDE OF THE UPPER LEVEL LOW THAT TEMPS WILL BE MUCH COOLER AND MORE FALL LIKE. ALSO PLAN ON KEEPING THE REST OF THE FORECAST DRY. A FRONT WILL MAKE ITS WAY THROUGH SAT NIGHT INTO SUNDAY...BUT WITH LITTLE MOISTURE BELIEVE THAT SHOWERS AND THUNDERSTORMS ARE UNLIKELY. SOME DIURNAL SHOWERS MAY FORM UNDER THE UPPER LEVEL LOW EARLY NEXT WEEK...HOWEVER WOULD FIRST LIKE TO SEE WHERE THE LOW SETS UP AND MOVES. EXTENDED: TUESDAY - WEDNESDAY: VERY LITTLE CHANGES SINCE CONFIDENCE IS EXTREMELY LOW AGAIN IN THIS PERIOD. MODELS ARE VERY DIVERSE IN THEIR SOLUTIONS WITH THE GFS KEEPING THE UPPER LEVEL LOW OVER THE SOUTHERN GULF STATES WHILE THE ECMWF ENDS UP PUSHING THE LOW UP INTO THE NORTHEAST. DUNTEN && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 80 64 83 59 / 40 70 10 10 HUTCHINSON 76 60 80 57 / 70 60 10 10 NEWTON 78 60 80 56 / 50 70 10 10 ELDORADO 80 61 81 56 / 40 70 10 10 WINFIELD-KWLD 82 66 82 59 / 30 50 10 10 RUSSELL 77 54 78 57 / 60 20 0 10 GREAT BEND 77 57 78 58 / 60 30 10 10 SALINA 78 57 78 55 / 60 50 10 10 MCPHERSON 77 59 79 56 / 70 60 10 10 COFFEYVILLE 89 69 83 58 / 10 80 20 10 CHANUTE 85 66 80 55 / 10 70 10 10 IOLA 83 64 80 55 / 10 70 10 10 PARSONS-KPPF 88 67 81 57 / 10 80 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 23, 4:21 AM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 421 AM CDT THU SEP 23 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-240930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 421 AM CDT THU SEP 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE AREA WIDE TODAY. A FEW OF THESE MAY BE STRONG THIS AFTERNOON AND EVENING WITH NICKEL SIZED HAIL AND WINDS TO AROUND 50 MPH BEING THE MAIN THREATS. LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH THESE STORMS WITH THE FLINT HILL REGION RECEIVING THE HIGHEST RAINFALL AMOUNTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW LINGERING SHOWERS AND THUNDERSTORMS ARE POSSIBLE IN SOUTHEAST KANSAS EARLY FRIDAY MORNING. THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP DUNTEN
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.